Posted by ROBIN
on October 05, 2000 at 00:40:53:
In Reply to: ambien addiction help me posted by mike on September 30, 2000 at 03:27:41:
: Hi I have been taking ambien for almost 5 years now, I only take 1 tab each nite. The problem is whenever I stop taking this, I go through the worst withdrawls, flickering blue lights, nightmares, sweats, shakes shivers. Its really scarrey so i still an on the ambien 10 mg every nite now. I am afraid that when I stop so will my heart, and I am only forty three years old with a healthy heart. If some one could give me some solid pointers as to ward my self off of this stuff any thing would be of some help. just been taking it too long and what is the other alternative mecine available too. Anny pointer please and thank you alll, Mike R
I WORK IN A PHARMACY. THE FIRST RESPONSE WAS A LITTLE ACCURATE. YOU CAN TALK TO YOUR DOCTOR ABOUT GOING DOWN TO 5MG. THE TABLET IS ONLY AVAILABLE IN 5 AND 10MG. I WILL CHECK ON WHETHER OR NOT THE PILLS CAN BE CUT. IF SO, YOU CAN THEN TAPER TO 2.5MG. ALSO, I WOULD SUGGEST SEARCHING A MEDICAL SITE. DO A SEARCH IN THE MEDICAL LIBRARY FOR DRUG ADDICTION OR DRUG ABUSE. IT WILL TELL YOU WHAT THE SIDE EFFECTS ARE OF WITHDRAWAL AND THE TREATMENTS USED. I DO NOT THINK YOU NEED ANY TYPE OF OUTPATIENT OR INPATIENT REHAB TREATMENT BECAUSE YOU ARE NOT ABUSING THE DRUG. IF YOUR DOCTOR HELPS YOU TAPER DOWN, HE MAY ALSO BE ABLE TO PRESCRIBE YOU SOMETHING THAT WILL TAKE THE AWEFUL SYMPTOMS THAT YOU ARE EXPERIENCING AWAY UNTIL THE DRUG IS COMPLETELY OUT OF YOUR SYSTEM. YOU SHOULD NOT SUFFER WHILE GOING THROUGH THAT. I HOPE THIS HELPS AND GOOD LUCK. BY THE WAY, THERE ARE MANY NON-NARCOTIC SLEEP AIDS THAT ARE NOT PHYSICALLY ADDICTIVE.